MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Use of Device Problem (1670); Material Twisted/Bent (2981); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cryo ablation procedure, the pulmonary veins (pv) could not be isolated.Temperature and flow were as expected.The balloon catheter was removed and tested in a bowl of saline and it was noted that part of the balloon catheter demonstrated no ice coverage in the saline.The balloon catheter was replaced to resolve the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the 2af284 balloon catheter with lot number 14761 was returned and analyzed.External visual inspection of the balloon segment showed the balloon was bent.Review of the smart chip data indicated the catheter was used for nine applications on the event date.The catheter was recognized and passed electrical integrity and performance testing.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.The pressure and flow were in range and the temperature curve had no oscillation or overshoot.Pressure testing and inspection of sub-components of the balloon, handle, and shaft segments was performed.During inspection of the shaft segment, a guide wire lumen kink/twist was observed 1.5 inches proximal to the catheter tip.Pressure testing did not identify any leakage from the kink.In conclusion, the balloon catheter failed the returned product inspection due to a kink/twist observed on the guide wire lumen.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20318026
Report Number2649622-2024-25606
Device Sequence Number7678692
Product Code OAE
UDI-Device Identifier00763000431532
UDI-Public00763000431532
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number14761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale